June 12, 2020 at 4:26 pm #174269CSQUAREDParticipant
I have been taking Adderall on and off for over a decade now and am pretty acquainted with its side effects/interactions but I was started on a new supplement this week to heal my gut (I’ve had a lot of stomach issues over the past few years) and after taking it had some strange side effects. I felt sort of woozy and had trouble thinking all day. Basically, a mix of mild vertigo and brain fog. I was also pretty tired throughout the day. I decided not to take it for a couple of days and after about 36-48 hours I started to feel better.
It essentially destroyed the efficacy of my Adderall and in general just didn’t make me feel well. I started doing research on the main ingredient L-Glutamine and found warnings about alerting your practitioner if you were taking both but very little on the actual interaction between L-Glutamine and Adderall.
Since the scientific studies on these two are limited and the opinions out there vast, I was hoping that some of you might be able to weigh in with your own experience of mixing the two and I could at least collect a little anecdotal data.
I’m torn because Adderall definitely helps me “stay afloat” in the sea of life but I really want (need) to heal my gut and have had no luck with the traditional recommendations of probiotics, apple cider vinegar, fermented foods/beverages, etc.
Thanks in advance!!
June 14, 2020 at 9:46 am #174324Ewan HParticipant
At what time do you take the glutamine?
I take Vyvanse in the AM and I take glutamine at night before bed as it’s also known to be a sleep agent and it’s never given me any issues.
Of course everyone is different. That being true, if you hadn’t already, you should definitely spend money on intolerance tests/advanced blood work/nutrient deficiencies etc.
I’ve found for me it’s not what additional things I need to take, but removing the things that prevent me from being optimal.
June 20, 2020 at 1:01 pm #174871CSQUAREDParticipant
Thanks so much for the suggestion! I had been taking it in the morning but have been experimenting with taking it at night and I definitely think that helps! I unfortunately have had all the tests that you mentioned which is why I’m working with an alternative practitioner. I have tried a number of diets, supplements, etc. over the past few years with little to no success but feel I may finally be on the right track with her.
June 27, 2020 at 2:01 pm #177637boze25Participant
I had bad side effects from my first my first time on any ADHD med – Adderall. After researching, I found what I experienced the first day was not an adverse reaction, but actually the desired effects of drug abusers. So I was taking way too high of a dose at 10 mg. I discussed with doc and I then tried 1/2 and even 1/4 dose (only 2.5 mg). I still experienced WAY too much of the brain fog, vertigo and drowsiness and knew I was not fit to operate a vehicle. In my research, I learned that taking antacids and other things along with Adderall can increase the effects and drug abusers often combine in effort to get a better high. I’d wonder if the supplement increased the effects so that you suffered side effects you haven’t before. If I was in your shoes, I’d stay away from taking the two together, but I might try one am and one pm as previously suggested.
My doc has switched me to Ritalin. Not sure that is going to work either. I’m reading more here about others experiences and trying not to give up hope.
June 29, 2020 at 12:03 pm #177754judiroParticipant
My husband also embarked on healing his gut, and followed something he read on the internet and started taking L-glutamine. He was not on Adderall at the time. However, the L-Glutamine was way too much for him, and it caused him horrendous backaches/kidney pain. Just wanted to throw that into the discussion as a possibility.
July 10, 2020 at 6:28 am #178558elexineParticipant
I never got to try L-glutamine but I know how difficult it is to find something that works without interacting with prescription medication.. Have you tried bone broth? I am sure you know the benefits so I wont go into it but maybe give that a try? good luck!!
You must be logged in to reply to this topic. Login